Alert archive / Kentucky / Wind Advisories in 2008

Wind Advisory 9, NWS Jackson, KY

March 18, 200833 counties in Kentucky

NWS Jackson, KY issued this wind advisory at Mar 18, 2008, 10:45 PM EDT for 33 counties in Kentucky. It took effect at Mar 18, 2008, 11:00 PM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2008, 10:45 PM EDT (02:45 UTC)
In effect from
Mar 18, 2008, 11:00 PM EDT
Expired
Mar 19, 2008, 3:28 PM EDT
In force
16 hr
Issued by
NWS Jackson, KY
All 33 counties

Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2008-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2008-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
500 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
324 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KJKL 190245
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1045 PM EDT TUE MAR 18 2008

...HIGH WINDS WILL AFFECT FAR EAST KENTUCKY OVER NIGHT...

.STRONG WINDS JUST ABOVE THE SURFACE WILL INCREASE OVERNIGHT AS A
POTENT JET STREAK AT 850 MB MOVES OVER THE AREA. AS A RESULT...THE
WINDS WILL INCREASE OVER THE HIGHER TERRAIN OF FAR EAST KENTUCKY
OVERNIGHT WITH SPEEDS OF 20 TO 35 MPH COMMON DURING THE EARLY MORNING
HOURS. HIGHER WINDS GUSTS...UP TO 50 MPH...WILL BE POSSIBLE OVER THE
HIGHEST TERRAIN OF FAR EAST KENTUCKY. 

KYZ087-088-118-120-191200-
/O.NEW.KJKL.WI.Y.0009.080319T0300Z-080319T1200Z/
BELL-HARLAN-LETCHER-PIKE-
INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN...
WHITESBURG...PIKEVILLE
1045 PM EDT TUE MAR 18 2008

...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT WEDNESDAY. 

SOUTH WINDS WILL INCREASE OVERNIGHT WITH THE HIGHEST SPEEDS OF 20 TO
35 MPH EXPECTED ON THE RIDGETOPS NEAR THE VIRGINIA BORDER. WIND GUSTS
AT THE HIGHER ELEVATIONS COULD BE AS HIGH AS 50 MPH OVERNIGHT. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

GREIF
3 follow-up statements
000 
WWUS73 KJKL 190745
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
345 AM EDT WED MAR 19 2008

...HIGH WINDS WILL AFFECT EASTERN KENTUCKY TODAY...

.STRONG WINDS JUST ABOVE THE SURFACE WILL INCREASE TODAY AS A POTENT
LOW PRESSURE SYSTEM MOVES INTO APPALACHIAN REGION. AS A RESULT...
WINDS WILL INCREASE AND BECOME QUITE GUSTY AS THE DAY PROGRESSES.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE AT TIMES.

KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>117-119-
191600-
/O.EXB.KJKL.WI.Y.0009.080319T0800Z-080319T2000Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN-
JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-
CLAY-LESLIE-MARTIN-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...
BOONEVILLE...HAZARD...MANCHESTER...HYDEN...INEZ
345 AM EDT WED MAR 19 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. 

SOUTHERLY WINDS WILL BECOME BREEZY TODAY OVER EASTERN KENTUCKY...
WITH GUSTS TO 45 MPH POSSIBLE AS A POTENT LOW PRESSURE SYSTEM AND
COLD FRONT MAKES ITS WAY THROUGH THE SOUTHERN APPALACHIANS. THE
GREATEST THREAT FOR HIGHEST WIND GUSTS WILL BE AHEAD OF THE COLD
FRONT...AND IN AND NEAR STRONGER RAIN SHOWERS AND THUNDERSTORMS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KYZ087-088-118-120-191600-
/O.EXT.KJKL.WI.Y.0009.000000T0000Z-080319T2000Z/
BELL-HARLAN-LETCHER-PIKE-
INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN...
WHITESBURG...PIKEVILLE
345 AM EDT WED MAR 19 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON.

SOUTHERLY WINDS WILL BECOME BREEZY TODAY OVER EASTERN KENTUCKY...
WITH GUSTS TO 45 MPH POSSIBLE AS A POTENT LOW PRESSURE SYSTEM AND
COLD FRONT MAKES ITS WAY THROUGH THE SOUTHERN APPALACHIANS. HIGHER
WIND GUSTS...UP TO 50 MPH WILL BE POSSIBLE AT THE HIGHER ELEVATIONS
IN SOUTHEAST KENTUCKY. THE GREATEST THREAT FOR HIGHEST WIND GUSTS
WILL BE AHEAD OF THE COLD FRONT...AND IN AND NEAR STRONGER RAIN
SHOWERS AND THUNDERSTORMS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

GREIF/RAY
000 
WWUS73 KJKL 191559 AAA
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1159 AM EDT WED MAR 19 2008

...HIGH WINDS WILL AFFECT EASTERN KENTUCKY THIS AFTERNOON...

.STRONG WINDS JUST ABOVE THE SURFACE WILL REMAIN STRONG TODAY AS A 
POTENT LOW PRESSURE SYSTEM MOVES INTO APPALACHIAN REGION. SOUTHWEST
SURFACE WINDS HAVE SUBSIDED SOMEWHAT...HOWEVER WIND GUSTS UP TO 45
MPH WILL BE POSSIBLE AT TIMES AS STRONGER AIR ALOFT CAN BE BROUGHT TO
THE SURFACE BY STRONGER RAIN SHOWERS AND THUNDERSTORMS.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-192000-
/O.CON.KJKL.WI.Y.0009.000000T0000Z-080319T2000Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
1159 AM EDT WED MAR 19 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. 

STRONG WIND JUST ABOVE THE SURFACE WILL CONTINUE THIS AFTERNOON
...WITH GUSTS UP TO 45 MPH POSSIBLE. ALTHOUGH SURFACE WINDS HAVE
DECREASED ACROSS MUCH OF THE AREA...THE POTENTIAL STILL EXISTS FOR
STRONG WINDS TO BE BROUGHT TO THE SURFACE BY ANY RAIN SHOWER.
THEREFORE...THE WIND ADVISORY WILL REMAIN IN EFFECT UNTIL 4 PM THIS 
AFTERNOON. WIND GUSTS STRONGER THAN 45 MPH WILL BE POSSIBLE WITH
THUNDERSTORMS THAT ARE FORECAST TO MOVE ACROSS THE AREA THIS
AFTERNOON. MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...
FORECASTS...AND WARNINGS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

GREIF/RAY/SCHOETTMER
000 
WWUS73 KJKL 191928 AAA
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
328 PM EDT WED MAR 19 2008

...THE WIND ADVISORY IN EFFECT FOR EASTERN KENTUCKY HAS BEEN
CANCELLED...

.GUSTY SURFACE WINDS AHEAD OF A COLD FRONT HAVE SUBSIDED AND THE
THREAT FOR NON-THUNDERSTORM WINDS HAS ENDED...HOWEVER STRONG WINDS
WILL STILL BE POSSIBLE WITH ANY THUNDERSTORM THAT DEVELOPS LATE THIS
AFTERNOON AND INTO TONIGHT.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-192030-
/O.CAN.KJKL.WI.Y.0009.000000T0000Z-080319T2000Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
328 PM EDT WED MAR 19 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND
ADVISORY. 

THE THREAT FOR NON-THUNDERSTORM WINDS HAS ENDED. SURFACE WINDS AHEAD
OF A COLD FRONT HAVE SUBSIDED. STRONG WINDS JUST ABOVE THE SURFACE
WILL CONTINUE INTO TONIGHT AND THE THREAT WILL REMAIN FOR STRONG
WINDS WITH ANY THUNDERSTORM THAT IS ABLE TO DEVELOP. MONITOR NOAA
WEATHER RADIO FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS.

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Mar 18, 7:28 PM EDT, 3 hours 17 minutes earlier.

Area forecast discussion, Mar 18, 7:28 PM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
728 PM EDT TUE MAR 18 2008

.SHORT TERM.../TONIGHT THROUGH WEDNESDAY NIGHT/

CURRENT OBS SHOW QUASI-STATIONARY FRONTAL BOUNDARY LOCATED JUST SOUTH
OF THE OHIO RIVER WITH A STEADY STREAM OF RAIN SHOWERS JUST NORTH OF
THE CWA. THIS BOUNDARY WILL SLOWLY LIFT NORTH THROUGH THE REST OF THE
AFTERNOON AND INTO THE EVENING...BEFORE STARTING TO SLIDE SOUTH AS A
COLD FRONT AROUND SUNRISE ON WEDNESDAY. HAVE INCREASED POPS TO CHANCE
MAINLY IN COUNTIES NORTH OF INTERSTATE 64 THROUGH THE REST OF THE
AFTERNOON AND TONIGHT WITH CATEGORICAL PRECIPITATION WORKING ITS WAY
INTO THE NORTHERN COUNTIES BY LATE MORNING. PRECIPITATION WILL
QUICKLY OVERSPREAD THE ENTIRE CWA BY EARLY AFTERNOON AS SURFACE LOW
WILL TRACK UP THE TENNESSEE VALLEY AND RIGHT OVER EAST KENTUCKY. HAVE
INCREASED THUNDER CHANCES TO LIKELY AFTER 2 PM AS FORECAST SOUNDINGS
SHOW DECENT SURFACE BASED INSTABILITY. WILL HAVE TO MONITOR THIS
SITUATION VERY CLOSELY AS VERY STRONG H85 JET AT AROUND 50 TO 60
KNOTS HAS THE POTENTIAL TO BE MIXED DOWN TO THE SURFACE IN THE
UNSTABLE ENVIRONMENT AND CERTAINLY ANY THUNDERSTORM THAT IS ABLE TO
FIRE.

GUSTY WINDS WILL CONTINUE TO BE A FACTOR THIS EVENING AND TOMORROW
AFTERNOON AS STRONG LOW LEVEL JET PERSISTS AND SOME MIXING CONTINUES.
A MORE UNSTABLE ENVIRONMENT TOMORROW COULD BRING STRONGER NON-
CONVECTIVE GUSTS.

HYDRO CONCERNS ARE STILL MINIMAL AS BOUNDARY HAS GENERALLY ACTED AS
FORECAST TODAY AND WILL BECOME PRETTY PROGRESSIVE TOMORROW AFTERNOON
AS COLD FRONT SWEEPS THROUGH RAPIDLY. LATEST QPF VALUES FROM HPC
STILL SHOW AROUND 2 INCHES IN THE EXTREME NORTH WITH GENERALLY AN
INCH OF RAINFALL SOUTH OF INTERSTATE 64. WILL CONTINUE TO MONITOR THE
SITUATION...HOWEVER NO MAJOR FLOODING CONCERNS AT THIS TIME.

DID NOT MAKE MANY CHANGES TO TEMPERATURE FORECAST AS EVERYTHING SEEMS
TO BE ON TRACK AT THIS POINT. DID LOWER OVERNIGHT TEMPERATURES IN THE
NORTH TO REFLECT THE INFLUENCE OF THE SHOWERS THROUGHOUT THE DAY.
PRECIPITATION SHOULD DECREASE RAPIDLY AFTER 8 PM WEDNESDAY...WITH
AREAS TO THE SOUTH POSSIBLY ENDING EARLIER DUE TO A DRY SLOT WORKING
IN. TEMPERATURES FALL OFF TO THE MID 30S ON WEDNESDAY NIGHT ON A
STIFF NORTHWEST WIND.

.LONG TERM.../THURSDAY THROUGH TUESDAY/
THE MODELS ARE IN PRETTY GOOD AGREEMENT FOR THURSDAY WITH BOTH THE
GFS AND ECMWF SHOWING HIGH PRESSURE TO START BUILDING INTO THE AREA.
THE NEXT SYSTEM OF INTEREST IS A SHORT WAVE MOVING INTO THE AREA FROM
THE NORTHWEST ON FRIDAY NIGHT. THE GFS IS SHOWING A MUCH MORE
AMPLIFIED SOLUTION AND HAS THE SHORT WAVE MOVING ACROSS THE AREA BY
SATURDAY NIGHT. THE ECMWF HAS A WEAKER SHORT WAVE MOVING ACROSS THE
AREA ON SATURDAY NIGHT AND THEN DEVELOPS A STRONGER SHORT WAVE ACROSS
THE CENTRAL US LEAVING A FRONTAL BOUNDARY NEAR THE AREA. A STRONG UPPER
TROUGH THEN FINALLY PASSES ON SUNDAY NIGHT. THESE TWO SOLUTIONS HAVE
A LOT OF IMPLICATIONS BECAUSE THE SECONDARY SHORT WAVE ON THE GFS
WOULD HAVE A MUCH COLDER TRAJECTORY FOR THE AIR MASS. AS
SUCH...CONFIDENCE IS PRETTY LOW FOR PRECIPITATION TYPE AND
TEMPERATURE FOR SATURDAY AND SUNDAY AND WILL HAVE TO WAIT TO SEE SOME
RUN TO RUN CONSISTENCY BEFORE STRONGLY SUPPORTING ONE OF THE
SOLUTIONS. THE FORECAST WAS REALLY A BLEND...LEANING MORE TOWARD THE
GFS...BUT KEEPING THE TEMPS A BIT WARMER DUE TO THE INFLUENCE OF THE
ECMWF SOLUTION. EXPECTING SOME POST FRONTAL SNOW SHOWERS ON SUNDAY
NIGHT WITH LITTLE OR NO ACCUMULATION. THE GFS SOLUTION MIGHT PRODUCE A
SKIFF TO A HALF INCH OF SNOW.

&&

.AVIATION.../00Z TO 24Z/...UPDATED

A QUASI STATIONARY FRONT EXTENDED FROM JUST SOUTH OF HTS...TO
FGX...TO SOUTHEAST OF SDF...BACK FURTHER SOUTHWEST TO A SURFACE LOW
OVER SOUTHWEST ARKANSAS. THIS FRONT WILL SHIFT TO THE NORTH THROUGH
THE EVENING...LEAVING OUR AREA IN VFR CONDITIONS. SHOULD SEE SOME CS
AND SC THROUGH THE NIGHT. MID LEVEL CLOUDS WILL THICKEN TOWARDS
MORNING AS THE LOW MOVES NORTHEAST. SHOWERS...AND POSSIBLY A COUPLE
OF THUNDERSTORMS...WILL MOVE INTO THE AREA FROM WEST TO EAST WEDNESDAY
MORNING AFTER SUNRISE. WILL CARRY A CB CLOUD GROUP IN THE TAF DUE TO
THE LIMITED COVERAGE OF ANY THUNDERSTORMS. CONDITIONS SHOULD DROP TO
MVFR...WITH TEMPO IFR IN HEAVIER SHOWERS...FROM LATE MORNING INTO THE
AFTERNOON. COULD SEE A SECOND WAVE OF SHOWERS AND THUNDERSTORMS ALONG
THE FRONT ITSELF FROM MID TO LATE AFTERNOON...AND WILL CARRY VCTS IN
THE TAFS FOR NOW WITH A BETTER CHANCE OF SEEING THUNDER ALONG THE
FRONT. EXPECT A WSHFT TO THE NW AFTER FROPA. GUSTY WINDS CAN ALSO BE
EXPECTED OVER THE NEXT 24 HOURS...WITH GUSTS BETWEEN 25 AND 35
KT...WITH 40 KT GUSTS POSSIBLE IN ANY HEAVIER SHOWERS OR STORMS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...SCHOETTMER
LONG TERM....JJ
AVIATION...WJM
Hazardous weather outlook, Mar 18, 3:57 PM EDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
357 PM EDT TUE MAR 18 2008

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-192300-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
357 PM EDT TUE MAR 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

WINDS MAY GUST UP TO 35 MPH TONIGHT AHEAD OF AN APPROACHING COLD
FRONT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AS A COLD FRONT MOVES EAST
ACROSS THE AREA. THERE IS A CHANCE THAT THE MORE INTENSE RAIN SHOWERS
AND ANY THUNDERSTORMS COULD CONTAIN ISOLATED DAMAGING WIND GUSTS.
OUTSIDE OF ANY SHOWERS OR THUNDERSTORMS...WINDS COULD GUST TO 35 MPH
ON WEDNESDAY.

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ON WEDNESDAY AS WELL...
ESPECIALLY NORTH OF THE MOUNTAIN PARKWAY...WHERE UP TO TWO INCHES OF
RAIN COULD FALL THROUGH WEDNESDAY EVENING.

SNOW SHOWERS WILL BE POSSIBLE ON FRIDAY NIGHT AND SATURDAY NORTH OF
INTERSTATE 64 AND IN THE HIGHER ELEVATIONS. NO ACCUMULATION IS
EXPECTED. SNOW SHOWERS WILL BE POSSIBLE AGAIN ON SUNDAY NIGHT...WITH
NO SNOW ACCUMULATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT DAMAGING WINDS...OR HEAVY RAINFALL
IN EXCESS OF ONE INCH...TO THE NATIONAL WEATHER SERVICE IN JACKSON.

AR/SCHOETTMER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 4:11 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Jackson, Knox, Laurel, McCreary and 1 more34 min
Mar 19, 4:26 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Estill, Jackson, Lee, Owsley and 2 more34 min
Mar 19, 4:42 PM EDTSevere Thunderstorm WarningJKLClay, Knox, Laurel, Leslie, McCreary, Whitley33 min
Mar 19, 4:50 PM EDTSevere Thunderstorm WarningJKLElliott, Johnson, Magoffin, Menifee, Morgan, Wolfe40 min
Mar 19, 4:57 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Floyd, Knott, Leslie, Magoffin and 3 more48 min
Mar 19, 5:08 PM EDTTornado WarningJKLBreathitt, Perry37 min
Mar 19, 5:13 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Knox, Leslie, Letcher and 2 more47 min
Mar 19, 5:27 PM EDTSevere Thunderstorm WarningJKLJohnson, Martin33 min
Mar 19, 5:45 PM EDTSevere Thunderstorm WarningJKLFloyd, Knott, Letcher, Magoffin, Perry, Pike60 min
Mar 19, 5:56 PM EDTSevere Thunderstorm WarningJKLBell, Harlan, Leslie, Letcher, Perry64 min
Mar 19, 5:59 PM EDTSevere Thunderstorm WarningJKLMartin31 min
Mar 19, 6:11 PM EDTTornado WarningJKLHarlan20 min
Mar 19, 7:35 PM EDTRiver Flood AdvisoryJKLRowan4 hr

Nearby

Wind Advisories in Kentucky, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.